MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50337
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, an advance 14 lp low profile balloon catheter's balloon "came apart" in a patient.Additional information has been requested.
 
Additional Manufacturer Narrative
D9, h3: it is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: a2, a3, a4, a5, a6, b3, b5, b7, d9, d10, e4, h3, h6 (annex e & f) e4: medwatch mw5165749.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 27jan2025 from the customer and 20feb2025 via a medwatch report submitted by the customer.The procedure involved an aortogram, bilateral lower extremity angiograms, balloon angioplasty of the right popliteal artery, and revascularization of the left leg with angioplasty from the tibioperoneal trunk into the popliteal artery, via left femoral access.Another manufacturer¿s 6-french, 90-centimeter sheath was used during the procedure.The anatomy was stenosed, and the lesion within the popliteal artery was 100% occluded.Another manufacturer¿s inflation device was used to inflate the balloon to approximately 12-to-14 atmospheres within the right tibioperoneal trunk and peroneal artery.As the balloon was inflated, the user noted marked occlusive disease in the tibioperoneal trunk, which, per the reporter, ruptured the balloon circumferentially, below the rated burst pressure, as pressure was released.After angioplasty, minimal flow ¿into the segments¿ was reported with balloon rupture and fragmentation.The balloon was not inflated within a stent.Blood was noted in the inflation device upon deflation.The balloon was allowed to return to ambient pressure, and negative pressure was maintained upon removal of the device.A counterclockwise rotation of the balloon was not conducted upon withdrawal.Upon removing the device, the user noted that the distal tip had separated, with a portion of the fragment, including a balloon marker, remaining on the wire.The other balloon marker was reportedly removed with the proximal segment of the device.Ultrasound-guided secondary access was then obtained in the right femoral artery, using a micropuncture kit, which was upsized to a 6-french sheath.A gooseneck snare was then passed via the right femoral approach, and the 0.014-inch wire guide from the left side was snared in the aorta.The user reportedly attempted to bring the snare out of the left side, but ¿hit an obstruction¿ and therefore brought the snare and wire out of the right femoral access site for through-and through wire access.Per the user, the sheath then was upsized to a 7-french device, due to concerns regarding a larger puncture site in the right groin.An unspecified catheter was then advanced from the right femoral access site, over the 0.014-inch wire guide, and positioned in the left femoral region.The catheter was used to push out the remaining catheter, marker, and balloon material fragment(s) over the wire.A 7-french sheath was then placed in the left femoral artery.Bilateral lower extremity angiograms were performed, revealing that the bilateral external iliac, common femoral, deep femoral, and superficial femoral arteries were widely patent as expected, with no retained fragments of the balloon catheter.The bilateral popliteal arteries showed chronic occlusions, which were unchanged from before the procedure.Robust collateral arteries were noted bilaterally, with good flow to the tibial arteries.A flush catheter was then advanced from the left femoral artery and positioned in the mid-aorta.An aortogram was performed, showing wide patency of the abdominal aorta, with good flow into the common iliac arteries bilaterally.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, an advance 14 lp low profile balloon catheter's balloon "came apart" in a patient.Additional information was received 27jan2025 from the customer and (b)(6) 2025 via a medwatch report submitted by the customer.The procedure involved an aortogram, bilateral lower extremity angiograms, balloon angioplasty of the right popliteal artery, and revascularization of the left leg with angioplasty from the tibioperoneal trunk into the popliteal artery, via left femoral access.Another manufacturer¿s 6-french, 90-centimeter sheath was used during the procedure.The anatomy was stenosed, and the lesion within the popliteal artery was 100% occluded.Another manufacturer¿s inflation device was used to inflate the balloon to approximately 12-to-14 atmospheres within the right tibioperoneal trunk and peroneal artery.As the balloon was inflated, the user noted marked occlusive disease in the tibioperoneal trunk, which, per the reporter, ruptured the balloon circumferentially, below the rated burst pressure, as pressure was released.After angioplasty, minimal flow ¿into the segments¿ was reported with balloon rupture and fragmentation.The balloon was not inflated within a stent.Blood was noted in the inflation device upon deflation.The balloon was allowed to return to ambient pressure, and negative pressure was maintained upon removal of the device.A counterclockwise rotation of the balloon was not conducted upon withdrawal.Upon removing the device, the user noted that the distal tip had separated, with a portion of the fragment, including a balloon marker, remaining on the wire.The other balloon marker was reportedly removed with the proximal segment of the device.Ultrasound-guided secondary access was then obtained in the right femoral artery, using a micropuncture kit, which was upsized to a 6-french sheath.A gooseneck snare was then passed via the right femoral approach, and the 0.014-inch wire guide from the left side was snared in the aorta.The user reportedly attempted to bring the snare out of the left side, but ¿hit an obstruction¿ and therefore brought the snare and wire out of the right femoral access site for through-and through wire access.Per the user, the sheath then was upsized to a 7-french device, due to concerns regarding a larger puncture site in the right groin.An unspecified catheter was then advanced from the right femoral access site, over the 0.014-inch wire guide, and positioned in the left femoral region.The catheter was used to push out the remaining catheter, marker, and balloon material fragment(s) over the wire.A 7-french sheath was then placed in the left femoral artery.Bilateral lower extremity angiograms were performed, revealing that the bilateral external iliac, common femoral, deep femoral, and superficial femoral arteries were widely patent as expected, with no retained fragments of the balloon catheter.The bilateral popliteal arteries showed chronic occlusions, which were unchanged from before the procedure.Robust collateral arteries were noted bilaterally, with good flow to the tibial arteries.A flush catheter was then advanced from the left femoral artery and positioned in the mid-aorta.An aortogram was performed, showing wide patency of the abdominal aorta, with good flow into the common iliac arteries bilaterally.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿under fluoroscopy, advance the balloon to the lesion site.Note: ensure that exchange port remains inside the sheath (e.G., that the wire guide does not protrude from the distal end of sheath.) carefully position the balloon across the lesion using the distal and proximal radiopaque markers.Note: if resistance is encountered while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the user reported that the marked occlusive disease ruptured the balloon.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21220119
Report Number1820334-2025-00103
Device Sequence Number12921654
Product Code LIT
UDI-Device Identifier10827002503370
UDI-Public(01)10827002503370(17)270619(10)16115439
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50337
Device Catalogue NumberPTAX4-14-170-4-8
Device Lot Number16115439
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/27/2025
05/20/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/26/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OMNI FLUSH CATHETER; PRESTO INFLATION DEVICE; TERUMO 6FR 90CM SHEATH
Patient Age53 YR
Patient SexMale
Patient Weight112 KG
Patient EthnicityNon Hispanic